# SDR 2007FA0000351

- Difficulty date: April 24, 2007
- Submitted: April 24, 2007
- Operation: General aviation
- Engine: Lyc LF5071F
- System (JASC): 8560 · Reciprocating Engine Supercharger
- Part: Thrust Bearing
- Part number: 230319303
- Condition: Failed
- Location: Supercharger
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NR 8 THRUST BEARING FAILURE RESULTED IN FAN AND SUPERCHARGER ROTORS TO SHIFT FORWARD CAUSING DAMAGE TO SUPERCHARGER 2ND DISK TO CONTACT THE STATORS MACHINING THROUGH THE 2ND SUPERCHARGER DISK WEB,  RESULTING IN  IN-FLIGHT SHUTDOWN OF NR 1 ENGINE.  OPERATIONAL DESCRIPTION OF EVENT DID NOT INDICATE LOW OIL PRESSURE PRIOR TO THE FAILURE.  WARNING SEQUENCE WAS DESCRIBED AS (1) SMELL IN THE CABIN, HIGH VIBRATIONS WARNING AND VISUAL SPARKES COMING FROM ENGINE, THEN SHUT-DOWN.  BEARING APPEARS TO BE STARVED OF OIL UPON DISASSEMBLY, ALONG WITH VERY LOW OIL CONTENT IN ADJACENT NR 9 BEARING AND PLANETARY REDUCTION GEAR CARRIER.  CURRENTLY INVESTIGATING CAUSE OF OIL STARVATION.  LUBE PUMP IS FROZEN, BUT ENGINE NR 2 AND NR
